MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX ADVANCE BR 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX ADVANCE BR 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222299
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms the distal one-third portion of the anchor is broken.It was reported that an arthrex awl was used in the procedure.Healix anchors are not designed to be used with arthrex awls.The failure can be attributed to user technique issue.A batch record review has been conducted to determine if there were any internal processing issues that would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.Based on the overall complaint rate, at this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by our affiliate that when the surgeon used the new anchors on (b)(6) 2013, several of them broke.This was his first time using this type of anchor.The first 4.5mm anchor went in fine.The second 4.5mm anchor snapped.He tried another 4.5mm anchor and it also snapped.He then tried to put a 5.5mm anchor in the same hold and it snapped.It was noted he was using the arthrex awl instead of the supplied heaslix awls.He finished the case with arthrex anchors.No adverse reaction was noted.Please see also medwatch reports: 1221934-2018-51294 and 1221934-2018-51295.

Brand Name
HEALIX ADVANCE BR 5.5 MM - W/ORTHOCORD & NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7664628
Report Number1221934-2018-51296
Device Sequence Number11351636
Product Code MAI
UDI-Device Identifier10886705021352
UDI-Public10886705021352
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2015
Device Catalogue Number222299
Device Lot Number3640560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2013
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1